Alert archive / New Mexico / Wind Advisories in 2014
Wind Advisory 11, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Feb 20, 2014, 10:11 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2014, 10:11 AM MST (17:11 UTC)
- Expired
- Feb 20, 2014, 5:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
687 WWUS75 KABQ 201711 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1011 AM MST THU FEB 20 2014 ...STRONG AND GUSTY WINDS TO PERSIST THROUGH THE AFTERNOON... .STRONG AND GUSTY WINDS WILL PERSIST THIS AFTERNOON ACROSS THE CENTRAL AND SOUTH CENTRAL MOUNTAINS AND THEIR ADJACENT HIGHLANDS. GUSTS UP TO 55 MPH WILL BE POSSIBLE...ESPECIALLY NEAR CLINES CORNERS. WINDS WILL DECREASE LATE THIS AFTERNOON. NMZ521>524-526-533-537-539-540-210000- /O.EXP.KABQ.HW.W.0003.000000T0000Z-140220T1700Z/ /O.NEW.KABQ.WI.Y.0011.140220T1711Z-140221T0000Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY- DE BACA COUNTY-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 1011 AM MST THU FEB 20 2014 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * LOCATION...CENTRAL AND SOUTH CENTRAL MOUNTAINS AND HIGHLANDS... ESTANCIA VALLEY...GUADALUPE COUNTY...DE BACA COUNTY...EASTERN LINCOLN COUNTY AND SOUTHWEST CHAVES COUNTY. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS NEAR 55 MPH. * TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH THIS AFTERNOON...THOUGH WILL GENERALLY DECREASE IN SPEED AS THE AFTERNOON PROGRESSES. * VISIBILITY...LOCALLY REDUCED BELOW 1 MILE AT TIMES IN DUST PRONE AREAS. * LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT TRAVEL. TUMBLEWEEDS WILL MOVE RAPIDLY ACROSS ROADWAYS AND MAY ACCUMULATE IN BERMS. OTHER LOOSE AND LIGHT WEIGHT OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 34
1 follow-up statement
684 WWUS75 KABQ 210005 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 505 PM MST THU FEB 20 2014 NMZ521>524-526-533-537-539-540-210115- /O.EXP.KABQ.WI.Y.0011.000000T0000Z-140221T0000Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY- DE BACA COUNTY-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 505 PM MST THU FEB 20 2014 ...WIND ADVISORY HAS EXPIRED... LOCAL GUSTS TO 45 MPH WILL CONTINUE THROUGH MID EVENING...BUT WIDESPREAD HAZARDOUS WINDS ARE NO LONGER EXPECTED. $$ SHY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 20, 6:16 AM MST, 3 hours 55 minutes earlier.
Area forecast discussion, Feb 20, 6:16 AM MST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 616 AM MST THU FEB 20 2014 .UPDATE... DROPPED WIND HIGHLIGHTS IN SEVERAL LOCATIONS...BUT KEPT THEM GOING ALONG THE EAST SLOPES OF THE CENTRAL AND SOUTH CENTRAL MOUNTAINS WHERE SOME STRONGER WINDS ARE STILL BEING OBSERVED. MODELS SHOW 700 MB WIND SPEEDS WEAKENING THROUGH THE MORNING WITH SPEEDS IN THE 35 TO 50 KT RANGE LINGERING ALONG THE EAST SLOPES OF THE CENTRAL AND SOUTH CENTRAL MOUNTAINS INTO THE AFTERNOON. THIS AREA IS BEING MONITORED FOR A POTENTIAL WIND ADVISORY AFTER THE CURRENT HIGH WIND WARNING EXPIRES. 44 && .PREV DISCUSSION...453 AM MST THU FEB 20 2014... .AVIATION... 12Z TAF CYCLE STRONG AND GUSTY NW WINDS ARE EXPECTED TO LINGER TODAY...EXCEPT FOR THE AREA SOUTH OF THE CHUSKA MOUNTAINS TO AROUND GLENWOOD. THE STRONGEST SPEEDS ARE EXPECTED EARLY THIS MORNING WHEN THE E SLOPES OF THE CENTRAL AND S CENTRAL MTS MAY HAVE A FEW GUSTS AROUND 50 KT. WIND SPEEDS WILL GRADUALLY WEAKEN THROUGH THE AFTN AS THE TAIL END OF A POLAR JET STREAK LINGERS OVER NORTHERN AND EASTERN PARTS OF THE STATE. MODERATELY STRONG WINDS ALOFT SHOULD KEEP WINDS GUSTY ACROSS THE NORTHERN MOUNTAINS AND CENTRAL HIGHLANDS TONIGHT. OTHERWISE...VFR CONDITIONS ARE EXPECTED THE NEXT 24 HOURS. 44 && .PREV DISCUSSION...314 AM MST THU FEB 20 2014... .SYNOPSIS... WINDY CONDITIONS WILL GRADUALLY TAPER OFF TODAY OVER MUCH OF CENTRAL AND EASTERN NEW MEXICO AS A STRONG COLD FRONT PULLS AWAY FROM THE REGION. THE STRONGEST WINDS WILL CONTINUE TO FOCUS ALONG AND EAST OF THE SANDIA AND MANZANO MOUNTAINS INTO THE HIGH PLAINS TODAY. TEMPERATURES WILL BE CONSIDERABLY COLDER THAN THE PAST COUPLE WEEKS...BUT STILL ONLY 5 TO 10 DEGREES BELOW NORMAL. TONIGHT WILL BE THE COLDEST NIGHT IN ABOUT TWO WEEKS FOR THE ENTIRE AREA. A GRADUAL WARMING TREND WILL BEGIN FRIDAY AND CONTINUE THROUGH NEXT WEEK. WINDS WILL REMAIN BREEZY OVER THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND THE HIGH PLAINS THROUGH THE ENTIRE PERIOD. && .DISCUSSION... A CHALLENGING FORECAST PERIOD CURRENTLY ONGOING AS UPPER LEVEL WINDS CONTINUE TO INTENSIFY OVER THE AREA...BUT SURFACE PRESSURE RISES ARE ON THE DECREASE. DECOUPLING IS WORKING HARD WITHIN THE POST FRONTAL AIRMASS FOR THE RIO GRANDE VALLEY WESTWARD. NO HIGH WIND REPORTS ON THE LATEST SET OF OBS HOWEVER MOS GUIDANCE AND OBS ARE TRENDING BACK IN THAT DIRECTION. THE NEXT 3 TO 6 HOURS WILL SEE ANOTHER INCREASE FROM THE SANDIA/MANZANOS OUT ONTO THE HIGH PLAINS. SINCE HIGHLIGHTS NEED UPDATING AT 6AM...WILL HOLD OFF ON ANY CHANGES AND REVISIT THE SITUATION THEN. CURRENT THINKING IS TO DROP HIGH WINDS MOST AREAS AT 6AM EXCEPT FOR AREAS AROUND TORRANCE...LINCOLN...GUADALUPE... AND DE BACA COUNTIES. WILL THEN HAVE WIND ADVISORY FOR THIS AREA THIS AFTERNOON. TEMPS TODAY WILL BE MUCH MUCH COLDER THAN THE PAST 2 WEEKS SO WITH EVEN LIGHT BREEZES IT WILL FEEL VERY CHILLY. TONIGHT WILL BE THE COLDEST NIGHT IN QUITE SOME TIME WITH STRONG HIGH PRESSURE AND VERY DRY AIR IN PLACE. WINDS WILL REMAIN BREEZY OVER THE EAST SLOPES. READINGS WILL REBOUND NICELY BACK TO NORMAL FOR FRIDAY. WINDS AGAIN WILL REMAIN BREEZY TO WINDY OVER THE PLAINS WITH STRONG DOWNSLOPE FLOW. A THICK DECK OF HIGH CLOUD COVER DEVELOPING OVER SOUTHERN NM WITH FLIRT NORTH ALONG THE I-40 CORRIDOR THIS WEEKEND. MAX TEMPS WILL TREND ABOVE NORMAL DESPITE THESE HIGH CLOUDS AND WINDS AGAIN BREEZY OVER THE EAST SLOPES. A WEAK BACK DOOR WILL NOSE INTO THE PLAINS SUNDAY COOLING TEMPS THERE SEVERAL DEGREES. VERY LITTLE CHANGE IS EXPECTED FOR ALL OF NEXT WEEK WITH NO PRECIP IN SIGHT. THE FRONTAL BOUNDARY OVER THE EAST WILL SLOSH BACK AND FORTH OVER THE AREA WITH GRADUAL WEAKENING OF THE UPPER FLOW OVER THE STATE. TEMPS WILL REMAIN ABOVE NORMAL CENTRAL AND WEST. PATCHY HIGH CLOUD COVER WILL SLIDE OVER THE AREA BUT OTHERWISE THE LATE WINTER DROUGHT DOLDRUMS CONTINUE. GUYER && .FIRE WEATHER... THE BASE OF A WINDY UPPER LEVEL TROUGH WILL SHIFT EAST OF THE FORECAST AREA THIS MORNING...LEAVING THE TAIL END OF AN UPPER LEVEL JET STREAK OVER EASTERN PARTS OF THE FORECAST AREA. STRONG WINDS ARE PROGGED TO PERSIST EAST OF THE CONTINENTAL DIVIDE THIS MORNING...WITH THE STRONGEST SPEEDS FROM THE SANDIAS TO AROUND YESO WHERE GUSTS AROUND 60 MPH WILL BE POSSIBLE DURING THE EARLY MORNING. WINDS SHOULD GRADUALLY WEAKEN THROUGH THE AFTERNOON WHILE REMAINING STRONGEST FROM THE SANDIAS TO YESO. WIDESPREAD CRITICAL HUMIDITIES AND CRITICAL WIND SPEEDS ARE EXPECTED FROM THE NORTHEAST HIGHLANDS AND MIDDLE RIO GRANDE VALLEY EASTWARD TODAY. HOWEVER...HIGH TEMPERATURES 3 TO 10 DEGREES BELOW NORMAL AND HAINES INDICES ONLY IN THE 3 TO 4 RANGE WILL PRECLUDE THE ISSUANCE OF A RED FLAG WARNING. BREEZY TO WINDY CONDITIONS WILL PERSIST FRIDAY AND TO A LESSER EXTENT SATURDAY EAST OF THE CENTRAL MOUNTAIN CHAIN AS MULTIPLE DISTURBANCES SLIDE SOUTHEASTWARD FROM THE NORTHERN AND CENTRAL ROCKIES INTO THE CENTRAL GREAT PLAINS KEEPING MODERATELY STRONG WIND SPEEDS ALOFT OVER CENTRAL AND EASTERN NM. A LEE TROUGH WILL ALSO BE IN PLACE FRIDAY. CRITICAL WIND SPEEDS AND HUMIDITIES WILL RETURN TO THE AREA FROM LAS VEGAS AND CLINES CORNERS EASTWARD ON FRIDAY...AND TEMPERATURES WILL REBOUND A FEW TO 10 DEGREES ABOVE NORMAL AGAIN...BUT HAINES INDICES IN THE 3 TO 4 RANGE AND SOMEWHAT LIMITED SPATIAL COVERAGE OF THE CRITICAL CONDITIONS ACROSS THE EAST CENTRAL PLAINS AGAIN PRECLUDE THE ISSUANCE OF ANY HEADLINES. LOCALLY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SATURDAY ALSO IN AND AROUND GUADALUPE COUNTY. WIND SPEEDS SHOULD FINALLY WEAKEN BELOW CRITICAL THRESHOLD SATURDAY EVENING AND STAY BELOW CRITICAL THRESHOLDS AREAWIDE THROUGH THE MIDDLE OF THE COMING WORK WEEK. DURING THIS PERIOD OF A RIDGE OF HIGH PRESSURE WILL DEVELOP OVER THE WESTERN US SHIFTING THE STORM TRACK FARTHER TO THE NORTH AND EAST. A FEW SHALLOW BACK DOOR COLD FRONT WILL SAG INTO THE PLAINS DURING THIS PERIOD...ONE SATURDAY NIGHT AND ANOTHER ONE TUESDAY. THESE WILL RESULT IN A MODERATE ROLLER COASTER OF TEMPERATURE READINGS IN THE EAST WHILE WESTERN READINGS STAY ABOVE NORMAL. 44 && && .ABQ WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 10 AM MST THIS MORNING FOR THE FOLLOWING ZONES...NMZ521>524-526-533-537-539-540. && 44
Hazardous weather outlook, Feb 20, 5:47 AM MST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 547 AM MST THU FEB 20 2014 NMZ501>540-211300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 547 AM MST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT MOUNTAIN WAVE ACTIVITY WILL CONTINUE TO CREATE PERIODIC WIND GUSTS UP TO 60 MPH IN A FEW AREAS THIS MORNING FROM THE SANDIA AND MANZANO MOUNTAINS SOUTH AND EAST ACROSS THE HIGH PLAINS OF TORRANCE...GUADALUPE...DE BACA...AND LINCOLN COUNTIES. THESE WINDS WILL TAPER OFF TO GUSTS AROUND 45 OR 50 MPH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Feb 20, 4:53 AM MST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
453 AM MST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM NON-TSTM WND GST 3 WNW GALLUP 35.54N 108.78W
02/19/2014 M59 MPH MCKINLEY NM ASOS
KGUP ASOS.
&&
EVENT NUMBER ABQ1400398
JFLocal storm report, Feb 20, 8:57 AM MST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
857 AM MST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM HIGH SUST WINDS 1 SSE CLINES CORNERS 35.00N 105.66W
02/20/2014 M44 MPH TORRANCE NM ASOS
KCQC ASOS.
&&
EVENT NUMBER ABQ1400399
JFLocal storm report, Feb 20, 9:48 AM MST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
948 AM MST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM NON-TSTM WND GST 6 WNW SANDIA PARK 35.21N 106.45W
02/19/2014 M83 MPH BERNALILLO NM TRAINED SPOTTER
TOP OF SANDIA PEAK TRAM. TIME ESTIMATED.
&&
EVENT NUMBER ABQ1400400
JLPThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 3:26 PM MST | Fire Weather Watch | ABQ | 15 hr |
Nearby
Wind Advisories in New Mexico, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.